Alert archive / Kentucky / Frost Advisories in 2016
Frost Advisory 6, NWS Louisville, KY
NWS Louisville, KY issued this frost advisory at Nov 9, 2016, 2:29 AM CST for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Nov 10, 2016, 2:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2016, 2:29 AM CST (08:29 UTC)
- In effect from
- Nov 10, 2016, 2:00 AM CST
- Expired
- Nov 10, 2016, 8:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852 WWUS73 KLMK 090829 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 329 AM EST WED NOV 9 2016 ...AREAS OF FROST TONIGHT... .HIGH PRESSURE AND CALM WINDS WILL ALLOW FOR A CHILLY NIGHT TONIGHT. AREAS OF FROST ARE EXPECTED TO FORM. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-092100- /O.NEW.KLMK.FR.Y.0006.161110T0800Z-161110T1400Z/ ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN- BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON- WOODFORD-FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE- MARION-BOYLE-GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR- CASEY-LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE- ADAIR-RUSSELL-CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 329 AM EST WED NOV 9 2016 /229 AM CST WED NOV 9 2016/ ...FROST ADVISORY IN EFFECT FROM 3 AM EST /2 AM CST/ TO 9 AM EST /8 AM CST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM EST /2 AM CST/ TO 9 AM EST /8 AM CST/ THURSDAY. * TEMPERATURE...LOWS WILL DROP INTO THE LOWER AND MIDDLE 30S. * IMPACTS...UNPROTECTED SENSITIVE VEGETATION MAY BE HARMED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 13
3 follow-up statements
619 WWUS73 KLMK 092019 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 319 PM EST WED NOV 9 2016 ...AREAS OF FROST TONIGHT... .HIGH PRESSURE AND CALM WINDS WILL ALLOW FOR A CHILLY NIGHT TONIGHT. AREAS OF FROST ARE EXPECTED TO FORM. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-101300- /O.CON.KLMK.FR.Y.0006.161110T0800Z-161110T1400Z/ ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN- BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON- WOODFORD-FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE- MARION-BOYLE-GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR- CASEY-LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE- ADAIR-RUSSELL-CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 319 PM EST WED NOV 9 2016 /219 PM CST WED NOV 9 2016/ ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM EST /2 AM CST/ TO 9 AM EST /8 AM CST/ THURSDAY... * TEMPERATURES...LOWS WILL DROP INTO THE LOWER AND MIDDLE 30S. * IMPACTS...UNPROTECTED SENSITIVE VEGETATION MAY BE HARMED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
766 WWUS73 KLMK 101055 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 555 AM EST THU NOV 10 2016 ...AREAS OF FROST EARLY THIS MORNING... .HIGH PRESSURE AND CALM WINDS WILL ALLOW FOR A CHILLY EARLY MORNING. AREAS OF FROST ARE EXPECTED TO FORM. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-101400- /O.CON.KLMK.FR.Y.0006.000000T0000Z-161110T1400Z/ ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN- BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON- WOODFORD-FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE- MARION-BOYLE-GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR- CASEY-LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE- ADAIR-RUSSELL-CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 555 AM EST THU NOV 10 2016 /455 AM CST THU NOV 10 2016/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST /8 AM CST/ THIS MORNING... * TEMPERATURES...LOWS WILL DROP INTO THE LOWER AND MIDDLE 30S. * IMPACTS...UNPROTECTED SENSITIVE VEGETATION MAY BE HARMED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 13
859 WWUS73 KLMK 101405 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 905 AM EST THU NOV 10 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-101515- /O.EXP.KLMK.FR.Y.0006.000000T0000Z-161110T1400Z/ ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN- BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON- WOODFORD-FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE- MARION-BOYLE-GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR- CASEY-LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE- ADAIR-RUSSELL-CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 905 AM EST THU NOV 10 2016 /805 AM CST THU NOV 10 2016/ ...FROST ADVISORY HAS EXPIRED... TEMPERATURES ARE ON THE RISE THROUGHOUT THE AREA AND THE THREAT OF FROST HAS ENDED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this frost advisory went out at Nov 9, 2:22 AM CST, 7 minutes earlier.
Area forecast discussion, Nov 9, 2:22 AM CST, 7 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
322 AM EST Wed Nov 9 2016
.Short Term (Now through Thursday)...
Issued at 306 AM EST Wed Nov 9 2016
A surface cold front moved through the region overnight and the
corresponding upper trof axis will move overhead early this morning.
As a result, shower chances have moved off to the east. Surface-
850hPa average flow will be coming in straight out of the north from
the western Great Lakes this morning. Though we will see breaks in
the clouds early this morning, that flow plus lingering low level
moisture will lead to redevelopment of stratocu. Clouds will be most
widespread and will hang on the longest east of Interstate 65. This
afternoon low level flow over the Lakes will shift from northerly
more to the west as high pressure moves in from the Plains. Drier
air will move in with the high as well. As a result, clouds will
slowly clear from west to east from mid afternoon into the early
evening.
With clouds and a north breeze today temperatures won't go far. The
Blue Grass won't get out of the lower 50s, while the Mammoth Cave
region may briefly peak near 60.
Skies will clear and winds will go nearly calm tonight as surface
ridging takes over. Temperatures will fall into the lower and middle
30s, leading to frost formation. As a result, a Frost Advisory has
been issued. Some valley fog won't be out of the question around
dawn, especially in the Lake Cumberland/Dale Hollow region.
Thursday will be a beautiful day with blue skies, a light breeze,
and high temperatures in the 60-65 degree range.
Thanks to PAH and JKL for coord.
.Long Term (Thursday night through Tuesday)...
Issued at 317 AM EST Wed Nov 9 2016
Quiet autumn weather will be the rule in the long term. A weak cold
front will pass through the region Friday morning. It will bring
partly cloudy skies but no precipitation with the Gulf cut off and
Pacific moisture remaining to our north.
Canadian high pressure will come in behind the front and slide down
into the southeast United States by Sunday-Monday. This will bring
us chilly temperatures as sheltered locations slip into the upper
20s Sunday morning.
The next frontal passage will occur in the Monday night-Tuesday time
frame, and this one may bring some scattered showers to the Ohio
and Tennessee Valleys.
&&
.Aviation (06Z TAF Update)...
Issued at 1210 AM EST Wed Nov 9 2016
Back edge of broken to overcast IFR to MVFR stratus working south
into Kentucky as of 05z. Satellite imagery shows upstream clouds
more scattered but expect periods of broken MVFR to VFR stratus at
SDF and LEX through sunrise...and for most of the night at BWG.
By mid/late morning with some peak heating, good consensus that
stratus will become broken across much of eastern Kentucky with flow
off the Great Lakes, keeping LEX in MVFR clouds for most of the day.
At SDF and BWG, stratus should be more scattered and likely in the
VFR range. Better probabilities of MVFR conditions along/east of I-
75 corridor.
By late afternoon, most of the clouds will clear as high pressure
builds into the region giving way to light and variable winds.
&&
.LMK Watches/Warnings/Advisories...
KY...Frost Advisory from 3 AM EST /2 AM CST/ to 9 AM EST /8 AM CST/
Thursday for KYZ023>043-045>049-053>057-061>067-070>078-081-
082.
IN...Frost Advisory from 3 AM EST /2 AM CST/ to 9 AM EST /8 AM CST/
Thursday for INZ076>079-083-084-089>092.
&&
Short Term........13
Long Term.........13
Aviation..........ZTHazardous weather outlook, Nov 8, 1:01 PM CST, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 201 PM EST TUE NOV 8 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-091915- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 201 PM EST TUE NOV 8 2016 /101 PM CST TUE NOV 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A HARD FREEZE IS POSSIBLE IN MANY LOCATIONS SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMS
Nearby
Frost Advisories in Kentucky, 2016Frost Advisories in Indiana, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.